I'm 72 years old and have been switched from levothroid to Armour thyroid because I was having trouble raising the dose to a better TSH' which is now 18. (I had a thyroidectomy 35 years ago for cancer. Parathyroids working OK.) As soon as I try to increase, even minimally, I get a lot of nerve pain. Well, I'm having the same problem with Armour. My point of tolerance seems to be 100mmg levo or 60mg Armour. I'm sleepy much of the time and my TSH is too high. I try to increase by 3.75mg, splitting a 15mg with a razor blade. I take Norco for a back problem. I'm wondering if I increase the pain killer to where I can tolerate the thyroid increase, would my body adjust to the higher dose over time? How long? Or, am I just doomed to being sleepy the rest of my life? doctor will help me try whatever I think might help because he says his "bag of tricks" is empty. Thank you for any help you can give me
Hi, i'm sorry you haven't had any replies yet. I really don't know how to help you, but i am writing because some of my friends on the site get notifications when i post, and some work in the medical field. I'm hoping they will be drawn to this question. Wishing you luck for a cure
Are you seeing an Endocrinologist? My doctor told me about this condition when we were talking one time. He says it is very rare and usually the armor takes care of the problem. However, the pain sounds like neuropathy, yes? If not, something is not being properly diagnosed. If your endo does not get it, then you need a far better doctor. That sleepy miserable feeling, dry skin and all, is tough. I have spent months with it. Not a way to have fun.
My final thought is, are you taking the medication properly? When you wake up, full glass of water and wait a full half an hour before you eat or drink anything else? This controls absorption for the best dose. You can lose weight, if you need to, stay away from grapefruit juice. Also pain won't completely go away. It becomes manageable. Full relief happens very seldom for anyone. Try a new doctor, your present one should refer you to someone not in his practice.
Are you diabetic? Im asking because my husband was and certain meds did cause him nerve pain too. Im sorry I don't have an answer for you but I had been around when the meds made my late husband hurt. That's why I asked it you have diabetes.
The first answer was good! I was in a nursing home and they always woke me up about 4am to take my thyroid meds because other meds, foods and like she said grapefruit hinders any thyroid meds. Its good your parathyroid are working well. They were over active in my husband and what happened was his parathyroids didn't send his calcium into his bones but sent it to his vein and artery walls. When he would get xrays you were able to see all his veins etc...
I know this isn't the answer you were looking for but maybe some of this info might help. I hope you feel better and find out what's going on with your meds.
My best regards, Nanimal
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 31 Oct 2009 • 2 answers
Posted 28 Jul 2010 • 3 answers
Posted 12 Nov 2010 • 2 answers
Posted 20 Jun 2014 • 1 answer
Hypothyroidism - After Thyroid Removal - Armour Thyroid,did it help your Hypo sooner? GP Dr wants me
Posted 14 Nov 2014 • 1 answer